MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0537
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to severe wear of the trunnion and notching on the medial side of the stem caused by the shell.Intra-operatively, metallosis was noted.The stem, head and liner were revised.Rep confirmed there are no allegations against the revised liner.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding fretting involving an accolade stem which was mated with a lfit v40 cocr head was reported.The event was confirmed through clinician review.Method & results: product evaluation and results: no product was returned for evaluation, however photographs were provided for review.The photographs show a recently explanted stem.Blood is visible on the stem.Black tissue/ biological matter is visible on the body of the stem.The trunnion of the stem appears worn/damaged.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: event confirmation: the revision can be confirmed.The trunnion wear can be confirmed.The neck notching can be confirmed.The metallosis can be confirmed.Root cause: the root cause cannot be confirmed.The likely root cause would be related to the lfit recall.Examining the lot numbers of the implants in question may answer this question.The assertion that the event was caused by impingement of the neck/trunnion on the acetabular shell is unlikely.This may be confirmed by examining the liner/shell or perhaps from the intraoperative notes.More likely the head was tipping and wearing the neck infero-medially.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the medical records provided by a clinical consultant confirms the event.The root cause cannot be confirmed.The likely root cause would be related to the lfit recall.Examining the lot numbers of the implants in question may answer this question.The assertion that the event was caused by impingement of the neck/trunnion on the acetabular shell is unlikely.This may be confirmed by examining the liner/shell or perhaps from the intraoperative notes.More likely the head was tipping and wearing the neck infero-medially.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc/capa.No further investigation for this event is required at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10819615
Report Number0002249697-2020-02400
Device Sequence Number11204402
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model Number6020-0537
Device Catalogue Number6020-0537
Device Lot Number36247302
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR